Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Mar 27, 2009, 7:01 PM CDT for Amite County, Wilkinson County, Mississippi; East Feliciana Parish, West Feliciana Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2009, 7:01 PM CDT (00:01 UTC)
- Expired
- Mar 27, 2009, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 8:30 PM CDT | FLASH FLOOD | Woodville, MS | WILKINSON COUNTY SHERIFF REPORTS SEVERAL ROADS WASHED OUT IN THE SOUTHERN PART OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 280001
FFWLIX
LAC037-125-MSC005-157-280300-
/O.NEW.KLIX.FF.W.0008.090328T0001Z-090328T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
701 PM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
EASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF ST. FRANCISVILLE...
WESTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 1000 PM CDT
* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
INDICATIONS OF 4 INCHES IN THE LAST HOUR HAS OCCURRED OVER THE
WARNED AREA WITH AN ADDITIONAL 1 TO 3 INCHES OF RAIN POSSIBLE OVER
THE NEXT HOUR OR TWO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODVILLE...GLOSTER...DOLOROSA AND CENTREVILLE
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3079 9090 3075 9145 3133 9140 3134 9112
3133 9110 3136 9083
$$1 follow-up statement
000
WGUS74 KLIX 280253
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 PM CDT FRI MAR 27 2009
LAC037-125-MSC005-157-280301-
/O.EXP.KLIX.FF.W.0008.000000T0000Z-090328T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EAST FELICIANA LA-AMITE MS-WILKINSON MS-WEST FELICIANA LA-
953 PM CDT FRI MAR 27 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR WILKINSON
AND WESTERN AMITE COUNTIES...AND EASTERN WEST FELICIANA AND EAST
FELICIANA PARISHES...
HEAVY RAIN HAS ENDED...AT LEAST TEMPORARILY...OVER THE WARNED AREA.
ADDITIONAL THUNDERSTORMS REMAIN TO THE WEST OF THE AREA. SEVERAL
ROADS WERE REPORTED WASHED OUT EARLIER THIS EVENING IN SOUTHERN
WILKINSON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3079 9090 3075 9145 3133 9140 3134 9112
3133 9110 3136 9083
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 4:06 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 27, 4:06 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CDT FRI MAR 27 2009
.DISCUSSION...
BIGGEST CONCERNS ARE IN THE FIRST 24 HOURS OF THE FORECAST PERIOD.
FIRST AND FOREMOST...TORNADO WATCH 79 IS IN EFFECT FOR THE FAR
NORTHWESTERN ZONES. FOR A DISCUSSION CONCERNING THE IMMEDIATE
THREATS ASSOCIATED WITH THAT WATCH...PLEASE REFER TO THE TORNADO
WATCH PRODUCT ISSUED BY THE STORM PREDICTION CENTER.
A DEEP 500 MB TROUGH IS FORECAST TO SWING THROUGH THE LOWER
MISSISSIPPI RIVER VALLEY TONIGHT AND INTO TOMORROW MORNING. AS THE
TROUGH MOVES EASTWARD...STRONG DIVERGENCE IS FORECAST TO HELP
DEEPEN SURFACE LOW OVER THE ARKLATEX REGION. THIS LOW WILL MOVE
QUICKLY NORTHEASTWARD AND WILL PUSH A COLD FRONT THROUGH THE AREA
TONIGHT AND EARLY SATURDAY MORNING.
ALONG AND AHEAD OF THE COLD FRONT...A RATHER POTENT SQUALL LINE IS
EXPECTED TO DEVELOP AND BRING ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE REGION. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE. BOWING SEGMENTS ALONG THE LINE WILL BE CAPABLE OF
PRODUCING STRONG AND DAMAGING WINDS. LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.
LUCKILY...THE SQUALL LINE IS FORECAST TO MOVE THROUGH THE AREA
QUICKLY. THIS WILL HELP KEEP RAINFALL TOTALS MUCH LOWER THAN LAST
NIGHT. OVERALL...FORECASTING AN ADDITIONAL 1-1.5 INCHES ACROSS MOST
AREAS. HOWEVER...A FEW LOCATIONS COULD SEE AS MUCH AS AN
ADDITIONAL 3 INCHES. IF THE RAINFALL DOES HAPPEN TO OCCUR OVER A
VERY SHORT PERIOD...THERE COULD BE ADDITIONAL FLASH FLOODING
CONCERNS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA UNTIL 7AM SATURDAY.
BEHIND THE FRONT...STRONG SUBSIDENCE AND COLD AIR ADVECTION SHOULD
TAKE OVER. EXPECT CLEARING TO WORK ITS WAY WEST TO EAST THROUGHOUT
THE DAY SATURDAY WITH HIGHS GENERALLY IN THE MID 60S. COOL AND DRY
CONDITIONS WILL CONTINUE THROUGH MONDAY.
FEW CHANGES WERE MADE TO THE EXTENDED PERIOD AS MODELS CONTINUE TO
SHOW DIFFERENCES BEYOND TUESDAY. GFS AND ECMWF BOTH FORECAST A COLD
FRONTAL PASSAGE SOME TIME TUESDAY. GFS KEEPS THE AREA UNDER
SOUTHWEST FLOW WITH CONTINUED CONVECTION THROUGH THURSDAY. ECMWF
CONTINUES TO FORECAST DRIER CONDITIONS BEHIND THE FRONT. FOR THE
TIME BEING WILL CONTINUE TO LEAN TOWARD THE GFS AND WILL KEEP
SLIGHT CHANCE OR CHANCE POPS IN THE FORECAST THROUGH THURSDAY.
&&
.AVIATION...
CONVECTION ONE MORE NIGHT. SHRA AND TSRA WILL CONTINUE
TO TRY TO DEVELOP THROUGH THE REMAINDER OF THE AFTN BUT BY THIS EVN
THINGS WILL BEGIN TO QUITE DOWN AT BTR/MSY/GPT. MCB WILL LIKELY
STILL HAVE CONVECTION TO DEAL WITH EARLY THIS EVN. ALL OF THIS WILL
BE SHORT LIVED THOUGH AS A STRONGLY FORCED SQUALL LINE BEGINS TO
MOVE INTO THE REGION JUST BEFORE MIDNIGHT. WITH THE CONVECTION
CEILINGS AND VISBIES WILL GO DOWN. ALSO WITH THE SQUALL LINE TSRA
WINDS COULD APPROACH 65KT OR GREATER. ONCE THE FRONT PASSES WINDS
WILL QUICKLY VEER AROUND TO THE W AND WNW. PROBABLY AROUND 6Z FOR
BOTH BTR AND MCB THEN CLOSER TO 9/10Z AT MSY AND 10/11Z GPT.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN PLACE THROUGH SUN
MORNING. ALSO THE COASTAL FLOOD WARNING HAS BEEN EXTENDED TILL 12Z
TOMORROW. STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS
THE COASTAL WATERS. THE WINDS WILL SHIFT BEHIND THE FRONT TOMORROW
AFTERNOON...WHICH WILL KEEP WINDS UP OVER THE WATERS...ALLOWING THE
ADVISORIES TO PERSIST THROUGH TOMORROW NIGHT. TIDES WILL ALSO REMAIN
HIGH THROUGH THE PERIOD...WITH COASTAL FLOODING EXPECTED TO
CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 53 64 40 66 / 80 20 0 0
BTR 53 64 41 66 / 80 20 0 0
MSY 57 64 45 65 / 80 40 0 0
GPT 62 67 42 65 / 80 70 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM CDT SATURDAY FOR LAZ038-040-050-
058-060>064-067>070.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
046>050-056>070.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ530.
MS...COASTAL FLOOD WARNING UNTIL 7 AM CDT SATURDAY FOR MSZ080.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
080>082.
&&
AVIATION/MARINE...CAB
REST OF DISCUSSION...95/DMHazardous weather outlook, Mar 27, 11:10 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT FRI MAR 27 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-281615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1110 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER... THERE IS S MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THE INTERSTATE 12 CORRIDOR. ELSEWHERE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL BE LATE THIS EVENING THROUGH EARLY SATURDAY MORNING. THE MAIN THREATS ACCOMPANYING THESE STORMS WILL BE STRONG AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES. HEAVY RAINFALL... ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT. SOME AREAS MAY RECEIVE UP TO THREE MORE INCHES OF RAIN THROUGH SATURDAY MORNING. IF THIS RAIN FALLS DURING A SHORT PERIOD OF TIME...FLOODING OF LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. MARINE HAZARDS... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND TIDAL LAKES. PERSISTENT SOUTHEAST WINDS OF AROUND 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9 FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE. COASTAL FLOODING... STRONG SOUTHEAST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO RESULT IN HIGHER THAN NORMAL TIDES. THE STRONGEST WINDS ARE EXPECTED TO COINCIDE WITH ASTRONOMICAL HIGH TIDE TODAY AND HIGH TIDES COULD BE 2 TO 3 FEET HIGHER THAN NORMAL TODAY. A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA AND MISSISSIPPI COASTS FOR DAYTIME HOURS TODAY. RIVER FLOODING... DUE TO RECENT HEAVY RAINFALL...SEVERAL AREA RIVERS ARE FORECAST TO RISE OR REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MARINE HAZARDS... SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT TO THE NORTHWEST DURING THE DAY ON SATURDAY AND WILL REMAIN ABOVE 20 KNOTS THROUGH SATURDAY NIGHT. THESE WINDS ARE EXPECTED TO KEEP SEA HEIGHTS IN THE 6 TO 9 FOOT RANGE DURING THAT TIME. SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH SATURDAY NIGHT. RIVER FLOODING... SEVERAL LOCAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEKEND. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THUNDERSTORMS... ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO THE REGION TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING AND TONIGHT. ADDITIONALLY...SPOTTERS...EMERGENCY MANAGERS...AND FIRST RESPONDERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS THIS EVENING. PLEASE PASS ON ANY SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. 95/DM
In the hours before
Special weather statement, Mar 27, 5:18 PM CDT, 1 hour 43 minutes before
LAZ034-035-MSZ068-272315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 518 PM CDT FRI MAR 27 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING POINTE COUPEE PARISH...WILKINSON COUNTY...WEST FELICIANA PARISH... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR ST. FRANCISVILLE...OR ABOUT 2 MILES NORTHWEST OF ST. FRANCISVILLE...MOVING NORTH AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... WAKEFIELD BY 535 PM... 8 MILES SOUTHEAST OF FORT ADAMS BY 615 PM... THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE HAIL AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Local storm report, Mar 27, 5:24 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TORNADO 3 N PEARL RIVER 30.42N 89.75W
03/27/2009 F1 ST. TAMMANY LA NWS STORM SURVEY
NWS SURVEY INDICATES DAMAGE WAS DUE TO TORNADO. PATH WAS
WAS ABOUT 150 YARDS WIDE AND 1/3 MILE LONG. 3 HOMES WITH
SUBSTANTIAL ROOF DAMAGE NEAR HWY 41 JUST NORTH OF
HICKORY.
0145 AM TORNADO 18 N DIAMONDHEAD 30.64N 89.37W
03/27/2009 F1 HANCOCK MS NWS STORM SURVEY
NWS STORM SURVEY CONCLUDED DAMAGE WAS DUE TO TORNADO.
PATH WAS ABOUT 200 YARDS WIDE AND 7 MILES LONG.
SUBSTANTIAL DAMAGE TO CHURCH ROOF ON HWY 603 AND LARGE
OUTBUILDING SOUTH OF NECAISE. LARGE TREE DEBRIS BLOCKING
HWY603, HWY43 AND HWY53
&&
DMANNINGLocal storm report, Mar 27, 5:30 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TORNADO 3 E GONZALES 30.22N 90.87W
03/26/2009 F1 ASCENSION LA NWS STORM SURVEY
TORNADO TOUCHED DOWN IN THE ST AMANT COMMUNITY. ONE HOUSE
MOVED OFF FOUNDATION AND ROOF BLOWN OFF. LARGE METAL
COMMERCIAL BUILDING HEAVILY DAMAGED. EMERGENCY MANAGEMENT
REPORTED TOTAL OF 1 STRUCTURE DESTROYED... 10 STRUCTURES
SEVERE DAMAGE...20 MODERATE DAMAGE. PATH LENGTH
APPROXIMATELY 1.75 MILES AND PATH WIDTH 50 YARDS.
ESTIMATED MAGNITUDE UPPER END EF1...WINDS 100-110MPH.
&&
FREVITTESpecial weather statement, Mar 27, 5:46 PM CDT, 1 hour 15 minutes before
LAZ035-036-MSZ068-069-272345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 546 PM CDT FRI MAR 27 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING EAST FELICIANA PARISH...AMITE COUNTY...WILKINSON COUNTY...WEST FELICIANA PARISH... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTH OF JACKSON...OR ABOUT 6 MILES NORTHEAST OF SPILLMAN...MOVING NORTH AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... CENTREVILLE BY 605 PM... 6 MILES WEST OF GLOSTER BY 620 PM... CROSBY BY 625 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Mar 27, 5:59 PM CDT, 1 hour 2 minutes before
LAZ034-035-MSZ068-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 559 PM CDT FRI MAR 27 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING POINTE COUPEE PARISH...WILKINSON COUNTY...WEST FELICIANA PARISH... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF SIMMESPORT...OR ABOUT OVER LETTSWORTH...MOVING NORTH AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... 7 MILES WEST OF FORT ADAMS BY 625 PM... THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE HAIL AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:06 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 54 min |
| Mar 27, 7:24 PM CDT | Tornado Warning | LIX | Amite | 40 min |
| Mar 27, 7:59 PM CDT | Tornado Warning | LIX | Pike | 31 min |
| Mar 27, 8:09 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 66 min |
| Mar 27, 8:55 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 65 min |
| Mar 27, 9:02 PM CDT | Tornado Warning | LIX | Amite, Pike | 28 min |
| Mar 27, 9:28 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 62 min |
| Mar 27, 9:42 PM CDT | Flash Flood Warning | LIX | Walthall | 3 hr |
| Mar 27, 10:21 PM CDT | Tornado Warning | LIX | Wilkinson | 24 min |
| Mar 27, 10:41 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Jackson | 34 min |
| Mar 27, 10:59 PM CDT | Tornado Warning | LIX | Wilkinson | 31 min |
| Mar 27, 11:31 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 59 min |
| Mar 27, 11:50 PM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 115 min |
| Mar 28, 12:14 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 31 min |
| Mar 28, 12:30 AM CDT | Flash Flood Warning | LIX | Pike, Walthall | 6 hr |
| Mar 28, 12:45 AM CDT | Severe Thunderstorm Warning | LIX | Amite | 14 min |
| Mar 28, 12:51 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Jackson | 6 hr |
| Mar 28, 12:55 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 39 min |
| Mar 28, 1:44 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 31 min |
| Mar 28, 2:14 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 46 min |
| Mar 28, 2:27 AM CDT | Tornado Warning | LIX | Jackson | 13 min |
| Mar 28, 4:32 AM CDT | River Flood Warning | LIX | Harrison | 6 days |
| Mar 28, 7:20 AM CDT | Areal Flood Warning | LIX | Harrison, Jackson | 4 hr |
| Mar 27, 9:32 PM CDT | Special Marine Warning | LIX | 28 min | |
| Mar 27, 10:38 PM CDT | Special Marine Warning | LIX | 22 min | |
| Mar 27, 10:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 28, 12:13 AM CDT | Special Marine Warning | LIX | 92 min | |
| Mar 28, 12:41 AM CDT | River Flood Warning | LIX | Saint Tammany | 59 hr |
| Mar 28, 1:51 AM CDT | Special Marine Warning | LIX | 114 min | |
| Mar 28, 8:41 AM CDT | River Flood Warning | LIX | Saint Tammany | 15 hr |
| Mar 28, 12:55 PM CDT | River Flood Warning | LIX | Livingston | 4 days |
| Mar 28, 3:07 PM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 3 days |
| Mar 28, 3:07 PM CDT | River Flood Warning | LIX | East Baton Rouge | 4 days |
Nearby
Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.